MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*HCS HEMORR CIR STAPL; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*HCS HEMORR CIR STAPL; STAPLE, IMPLANTABLE
Catalog Number PPH01
Health Effect - Clinical Codes Pain (1994); Thrombosis (2100); Blood Loss (2597); No Code Available (3191)
Date of Event 01/01/2010
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Publication year of 2010.Batch # unk.This report is related to a journal article; therefore, no product will be returned for analysis and the manufacturing records cannot be reviewed as the lot/batch number has not been provided.(b)(4).
 
Event or Problem Description
It was reported via literature entitled: randomized clinical trial of symptom control after stapled anopexy or diathermy excision for haemorrhoid prolapse authors: p.-o.Nystrom, n.Qvist, d.Raahave, i.Lindsey, n.Mortensen, on behalf of the stapled or open pile procedure (stopp) trial study group citation: british journal of surgery.2010; 97: 167¿176.Doi: 10.1002/bjs.6804.This multicenter randomized clinical trial studied how symptoms improved after either stapled anopexy or diathermy excision of hemorrhoids.This study involved 207 patients that were randomized to either anopexy (age range: 21 to 86 years old; 47 male and 43 female patients) or milligan-morgan hemorrhoidectomy, of whom 90 in each group were operated on.For anopexy cases, a pph01 33-mm stapling device (ethicon) and kit utensils were used.In the anopexy group, reported complications included, daily pain (n-25.2), peak pain (n-41.7), excessive or protracted pain (n-2), excessive disturbance of bowel disfunction (n-14), post-operative bleeding (n-5) which required reoperation in 1 patient, anal stenosis (n-1) and was dilated, thrombosed residual hemorrhoid (n-3) which required excision in 2 patients, fissure (n-1), and prolapse (n-9) which required manual reduction.Hemorrhoidal prolapse was corrected equally by either operation.Diathermy hemorrhoidectomy gave better symptom relief but was more painful.Neither operation provided complete cure but well-being was greatly improved.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key8856562
Report Number3005075853-2019-20919
Device Sequence Number2515659
Product Code GDW
UDI-Device Identifier10705036012993
UDI-Public10705036012993
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K030925
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,literature
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberPPH01
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/11/2019
Initial Report FDA Received Date08/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;